Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#322556] of David B. Dunson


Papers Published

  1. Durante, D; Dunson, DB, Nonparametric Bayes dynamic modelling of relational data, Biometrika, vol. 101 no. 4 (December, 2014), pp. 883-898, Oxford University Press (OUP) [doi]
    (last updated on 2019/05/24)

    © 2014 Biometrika Trust. Symmetric binary matrices representing relations are collected in many areas. Our focus is on dynamically evolving binary relational matrices, with interest being on inference on the relationship structure and prediction. We propose a nonparametric Bayesian dynamic model, which reduces dimensionality in characterizing the binary matrix through a lower-dimensional latent space representation, with the latent coordinates evolving in continuous time via Gaussian processes. By using a logistic mapping function from the link probability matrix space to the latent relational space, we obtain a flexible and computationally tractable formulation. Employing Ṕolya-gamma data augmentation, an efficient Gibbs sampler is developed for posterior computation, with the dimension of the latent space automatically inferred. We provide theoretical results on flexibility of the model, and illustrate its performance via simulation experiments.We also consider an application to co-movements in world financial markets.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320